The Dangers of Adderall Abuse and Overdose

Adderall Abuse

Adderall is one of the most abused prescription medications. Young adults and college students are the groups that have the highest rates of Adderall abuse, some sources suggesting nearly 20 to 30 percent of college students. Many of the people who abuse Adderall were not prescribed it by a physician. One of the reasons that Adderall abuse is so common is because people like the way that it makes them feel. Increased concentration is a common side effect of Adderall. Many college students abuse Adderall because it helps them stay awake so that they can study or party more.

Not only can Adderall increase concentration, but it may also increase a feeling of euphoria and happiness. This is another reason that many people choose to abuse it. Adderall is very addictive. Furthermore, people have a tendency to become tolerant to this drug after they have used it for a while. People who are tolerant to Adderall need to take more of it in order to experience the desired effect.

What Is Adderall?

Adderall is a medication that is often prescribed to treat attention deficit hyperactive disorder, or ADHD and narcolepsy. This medication works by altering the nerves and chemicals in the brain that cause hyperactivity. In some cases, this medication is used to treat bipolar disorder. Adderall is classified as a central nervous system stimulant.

Can You Overdose On Adderall?

Adderall should always be taken as prescribed by a doctor. Serious side effects can occur if this medication is used for reasons other than its intended purpose. People may also experience side effects if they overdose on Adderall. Anytime that a person takes more medication than is recommended, he or she has overdosed on Adderall.

Adderall contains dextroamphetamine and amphetamine. Overdosing on either one of those ingredients can be fatal. That is why you want to make sure that you call the poison help line if you or one of your loved ones overdoses on Adderall.

The Dangers of Adderall Overdose

The side effects that one experiences after overdosing on Adderall is largely dependent on the amount of this medication that he or she consumes. However, even if a person only takes a little bit more than recommended, he or she may still experience side effects. When taking this medication in combination with alcohol, it is easier to overdose on either, since the canceling effect they have on each other makes it difficult to judge how much is in the system.

Some of the symptoms that a person may experience immediately after an Adderall overdose include fast breathing, restless, tremors, hallucinations, fast heartbeat and low blood pressure. Some patients may also experience fatigue and depression.

Additionally, it is very common for a person to experience gastrointestinal symptoms, such as abdominal cramps, vomiting and diarrhea. Coma and convulsions can also result from an Adderall overdose. If a person does not seek treatment for an Adderall overdose, then he or she could possibly die.

Adderall abuse can often lead to an overdose. If you or someone you know is abusing Adderall, then it is very important to seek treatment. This problem can be successfully treated before it leads to major problems and complications.

Leave a Reply